Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Pregnant. Had slight bleeding. Prescribed dydrogesterone and folic acid. Still bleeding and have cramps. Dydrogesterone cause cramping?

User rating for this question
Answered by
Practicing since : 2007
Answered : 1279 Questions
Im abt 4-5 weeks pregnant according to the digital preg test kit.3 days later i start slight bleeding.went to gynae immediately n he did vaginal ultrasound and presrcibed me with dydrogesterone, folic acid n vit. Now 2 days after, im still bleeding slightly more than light but i wouldnt say heavy. And im hvg cramps too.Does dydrogesterone cause cramping? Is my baby fine? Or m i going thru mc ? :(
Posted Sat, 9 Nov 2013 in Pregnancy
Answered by Dr. Arif N Khan 2 hours later
Brief Answer:
Could be threatened abortion or cervical lesion.

Detailed Answer:
Thank you for choosing XXXXXXX After analyzing your previous history of CIN 1 and present complaint of bleeding per vaginum, there could be 2 possibilities:
1) Threatened abortion- for which we give progesterone (dyderogesterone) to prevent further problem.
2) Or any cervical lesion sometimes present with similar complaints.

You need to report back to your gynecologist and discuss about the aforementioned possibilities.

Dydrogesterone does not cause cramps, it helps to prevent cramps due to threatened abortion.
If you reply me with your latest scan report I can further guide you regarding what to be done next.

Hope this helps. If you are satisfied, please make sure that your ACCEPT my answer so that I receive credit. Good luck!!

Above answer was peer-reviewed by
Follow-up: Pregnant. Had slight bleeding. Prescribed dydrogesterone and folic acid. Still bleeding and have cramps. Dydrogesterone cause cramping? 1 hour later
hi dr XXXXXXX n XXXXXXX thanks for the response
ive been taking dydrogesterone since tuesday nite and yet why am i still experiencing cramps. im so worried n upset that i mite hv lost the baby. does hvg cin 1 increase my chance of miscarriage n lowers my chance of pregnancy? :(
Answered by Dr. Arif N Khan 3 hours later
Brief Answer:
No CIN does not cause miscarriages.

Detailed Answer:
Thank you for the follow up question. No CIN wont increase the chances of miscarriage. You need to continue taking dydrogesterone. I advise you to get a per-speculum examination of your cervix mainly to rule out any local pathology. If there is local cervical pathology then that could be the cause for bleeding.
I usually put my patients on Injection progesterone, and oral antioxident tablets along with oral progesterone. You can speak with your doctor for a prescription. Kindly get a repeat scan after 2 weeks to know the viability of pregnancy. I presume the previous scan done is normal without any sub-chorionic bleed.
If you do not have any further clarification you can close the discussion. Kindly rate & review my answer. Wish you good health.
Dr Arif
You can consult me again directly through my profile
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor